Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke



Publications [#268296] of John E. Dolbow

Papers Published

  1. Hautefeuille, M; Annavarapu, C; Dolbow, JE, Robust imposition of Dirichlet boundary conditions on embedded surfaces, International Journal for Numerical Methods in Engineering, vol. 90 no. 1 (April, 2012), pp. 40-64, ISSN 0029-5981 [doi]
    (last updated on 2018/10/21)

    We develop both stable and stabilized methods for imposing Dirichlet constraints on embedded, three-dimensional surfaces in finite elements. The stable method makes use of the vital vertex algorithm to develop a stable space for the Lagrange multipliers together with a novel discontinuous set of basis functions for the multiplier field. The stabilized method, on the other hand, follows a Nitsche type variational approach for three-dimensional surfaces. Algorithmic and implementational details of both methods are provided. Several three-dimensional benchmark problems are studied to compare and contrast the accuracy of the two approaches. The results indicate that both methods yield optimal rates of convergence in various quantities of interest, with the primary differences being in the surface flux. The utility of the domain integral for extracting accurate surface fluxes is demonstrated for both techniques. © 2011 John Wiley & Sons, Ltd.
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320